Question: First time on the hip board :-) I was diagnosed with bursitis in my hip and the doc suggested a cortisone injection. I agreed. It is scheduled for next Friday. I asked her how much it hurt and her reply was "you're not going to like me afterwards" and she also mentioned that some people almost pass out. As I get older I am becomming much more of a woos. I asked her if I could have a pain med or an anti-anxiety med before the procedure as its a week away yet and I'm already sweating this thing horribly! She said that there really isnt anything she could give me. Why? I'm not on any meds right now other than multi-vitamin, ibuprofin, and synthroid.
I'm sure she felt comfortable telling me that cuz I work with her hubby and we're basically friends. But true, I think it was cruel too. I've heard nothing but horror stories. I can deal with burning but not severe pain. I hope to God it goes okay.
Another question - is it typical that they put/mix novacain with the injection? I'm reading that some do...I hope they do for this also - I will certainly ask for it if they dont. If nothing else, it will probably ease my mind a bit.
Its not the most fun thing I've ever done but I didn't think I'd pass out. I think it was more the nerves that got to me than the actual shot because the 2nd time was easier when I knew what to expect. They put a "cold spray" on 1st that numbs the surface of the skin so you don' actually feel the needle-just pressure. The uncomfortableness is because the needle has to go where the irritation is located. Both shots I had included lidocaine. It numbs the area for the first 24 hours or so while the steroids take effect. Its also how they can diagnose that they got the right place as to whether you immediate feel some relief.
Its really not as bed as she made it sound and shame on her for saying that to you! Best of luck...
My boyfriend's pm doctor gave him cortisone shots but also used lidocane so he got up and walked out without any pain. Each person obviously reacts differently but hopefully it won't be nearly as bad as your doctor decribed it. Just make sure the doctor does it under a fluroscope (xray) so they can be as accurate as possible. Unfortunately, the shots for my boyfriend didn't last and he just came home from the hospital today after having surgery to remove the bursa and lengthen the IT band. Hopefully you won't need that done. Good luck and feel better!!
I had a cortizone injection in the doctors office followin TKR. After 3 weeks the shot wore off, so he scheduled a knee manipulation did 7 injections in my knee and another cortizone injection to the hip, that one lasted 4 days. After 1 month I'm still in pain with the hip,tremendous swelling in the leg, my TKR was done 3/13/2009 and here we are 10/14/09 now today I was told that the therapy and the pain in my hip and the swelling may be due to something putiing a strain on my back. I've been limping on my left leg for 22 months now, Lortab does nothing but make me woozie, Naproxin sodium 500 milligrams do nothing but constipate me. If anyone can tell me what is going on please do.
Last edited by moderator2; 10-14-2009 at 01:52 PM.
Reason: posted contact info - please read the posting rules
i got a cortisone shot thursday of last week for hip bursitis and honestly it was nothing....i mean a small amount of pain but nothing substantial....so don't be scared. i'm feeling better and hope it lasts.
I had it done a number of years ago. As someone else said it certainly wasn't pleasant nor as easy as other shots, but I just held my breath and it worked well. If you have a driver who can take you, you could ask if you can be prescribed a few tablets of some kind of medication (valium, ativan, etc) to take right before the procedure. But you'd have to have someone to drive you home.
Some people in the Pain Management practice I go to don't use the sedation. My prior PM doc always said "why not if you've got a driver to take you home".